Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Took laxative pill after days of constipation. Had normal bowel movement followed by diarrhea. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Question
I took 2 laxative pills yesterday after days of constipation,, first nornal b ms in morning then severe diahrea all day from 11 AM till now,, just took 2 tsp of Immodium,, should I take more
Posted Sat, 13 Jul 2013 in General Health
 
 
Answered by Dr. Jorge Brenes-Salazar 1 hour later
dear patient

If the loose stools are caused by the laxative, the best course of action would be to hold any laxatives and let your bowels recover normal motility; however if loperamide is used, after the initial dose it can be repeated every 6

truly yours

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
 
Follow-up: Took laxative pill after days of constipation. Had normal bowel movement followed by diarrhea. Advise? 23 minutes later
I took two teaspoons of immodane an hour ago,, since them hemmorhoids finally started bleeding. How much more immodium can I take before bedtime
 
 
Answered by Dr. Jorge Brenes-Salazar 5 minutes later
the maximum recommended would be 8 tablets (in your case teaspoons) in a 24 hour period

best regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor